See Alike in...

Alike App

Browser

Guinevere

759d

Over the past few months I have noticed an increase in compulsive/impulsive behaviors. Both my therapist and primary care doctor have labeled them as "manic" and possible indications of bipolar. When bringing this up with my psychiatrist, she stated that she doesn't agree. Feeling confused as well as very guilty as I was ignorant while performing these behaviors yet now facing some possibly serious consequences.

Top reply
    • HenriettaHeadache

      758d

      I can definitely relate. Before my bipolar diagnosis, I was caught shoplifting. I was 31 at the time and never been in trouble with the law outside of speeding tickets. It was a very scary time. I would suggest seeing another psychiatrist for a second opinion.

    • HenriettaHeadache

      758d

      I can definitely relate. Before my bipolar diagnosis, I was caught shoplifting. I was 31 at the time and never been in trouble with the law outside of speeding tickets. It was a very scary time. I would suggest seeing another psychiatrist for a second opinion.

      • Guinevere

        758d

        @HenriettaHeadache thanks for the suggestion. The thing is, prior to this doctor I was referred to someone who had me try for different meds- all within a short period of time, all with horrible side-effects. The last one ended with me in the emergency room with Induced Parkinsonism! I needed a month of medical leave to recover from the withdrawal. So needless to say, I am a bit nervous about straying from someone who I trust so far. I will, although, inquire about getting tested as there is also a question of ADHD as well.

    • Dragonsfire

      759d

      First, don't be scared. It will only make it worse. Ask for an official test to see if you truly are bipolar. The therapist and the psychiatrist need what we call a come to Jesus moment and decide how best to help you. Conflict between the two is disastrous. I have bipolar disorder and it can be scary. Just remember if you do have bipolar disorder you are not alone and that pretty much goes for any disorder. ✋

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion